MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-18 2.5/150/130; PERIPHERAL DILATATION CATHETER

BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-18 2.5/150/130; PERIPHERAL DILATATION CATHETER
Model Number 366130
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
The passeo-18 balloon catheter was chosen for treatment.It was attempted to pre-dilate a moderately calcified lesion with 90 percent stenosis degree in the right sfa.Two passeo-18 was advanced to the lesion but could not further be inflated when the pressure reached 3 atm (reported separately).The 3rd passeo-18 balloon (complaint device) was used afterwards, but also ruptured.
 
Additional Manufacturer Narrative
The returned products were subjected to a detailed technical analysis and the corresponding product release documentations was reviewed to establish whether a deviation from the manufacturing processes could be the cause for the reported events.The technical investigation of all three instruments revealed large tears in the balloon surface, all three located at the distal ends of the distal radiopaque markers.Scratches were observed in close vicinity of all tears which have likely been caused by a hard, sharp-edged object such as e.G., anatomical structure.Review of the product release documentations confirmed that the instruments were manufactured according to specifications and passed all in-process and final inspections.In addition to visual inspections each instrument is tested for air tightness by means of a pressure test and a helium leak test.We can therefore confirm that the instruments were delivered in a leak-proof condition.Based on the conducted investigations, no material or manufacturing related root cause could be determined.The root cause for the complaint events is most likely related to the patients anatomy.

Brand Name
PASSEO-18 2.5/150/130
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key17298488
Report Number1028232-2023-03456
Device Sequence Number3874820
Product Code LIT
UDI-Device Identifier07640130414723
UDI-Public(01)07640130414723(17)2508
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K072765
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/06/2025
Device Model Number366130
Device Catalogue NumberSEE MODEL NO.
Device Lot Number06224359
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2023
Supplement Date Received by Manufacturer08/16/2023
Initial Report FDA Received Date07/11/2023
Supplement Report FDA Received Date08/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown